Sudden big droop in TSH level

Hi, I got good feedback from this support group last time but now have a new question.

I was on a 112 mcg's of Synthroid and TSH level was 2.6 but energy level was still below prediagnosis so I went to 125 mcg and was doing well. Then at about 4 weeks into this new level I had a diverticulitis attack which landed me in hospital. (As a result I lost about 5 lbs. (was about 107 lbs.)) I had a blood test yesterday (Aug 2nd) and my TSH level zoomed down to 0.03 - low lab count cut off is 0.27.I have had a bit of trouble sleeping but no other symptoms of hyper but am really concerned. I cannot see my doctor until Tuesday (who is great btw). So, should I not take any more Synthroid (4 pills left) or cut the dose or what would anyone suggest?

Thanks to all who helped last time.

T

6 Replies

oldestnewest
  • No doctor here, but I would take it one day at a time. Just because your TSH is low may be no reason to change your dose. Your tsh is suppressed which means your pituitary is not calling for thyroid hormone. As long as you are not getting hyper symptoms, I would not be alarmed.

  • Thanks Heloise. I think that is probably true. I was just very alarmed when I saw how much lower it was than the baseline set by the lab. However I do raalise that it is more about how one feels than the numbers. :)

    I will try to take it one day at a time.......not my strong poin!!

    T.

  • The lower the TSH the better you usually become. The TSH fluctuates all day long and that's why it is better to have a blood test at the earliest in the morning. Mine is 0.01 and the following is an excerpt of what Dr Toft of the British Thyroid Association says in answer to a question:-

    6 What is the correct dose of thyroxine and is there any rationale for adding in tri-iodothyronine?

    The appropriate dose of levothyroxine is that which restores euthyroidism and serum TSH to the lower part of the reference range – 0.2-0.5mU/l.

    In this case, free thyroxine is likely to be in the upper part of its reference range or even slightly elevated – 18-22pmol/l. Most patients will feel well in that circumstance.

    But some need a higher dose of levothyroxine to suppress serum TSH and then the serum-free T4 concentration will be elevated at around 24-28pmol/l.

    This ‘exogenous subclinical hyperthyroidism’ is not dangerous as long as serum T3 is unequivocally normal – that is, serum total around T3 1.7nmol/l (reference range 1.0-2.2nmol/l).

    Even while taking the slightly higher dose of levothyroxine a handful of patients continue to complain that a sense of wellbeing has not been restored. A trial of levothyroxine and tri-iodothyronine is not unreasonable. The dose of levothyroxine should be reduced by 50µg daily and tri iodothyronine in a dose of 10µg (half a tablet) daily added.

  • My case is I'm hyperthyroid and still on carb since 2011, my hands still sheke I mean inner shaking, feel wen food stuck in my throat complain to dr and said I should continue with carb, wat can I do, advice pls thank u all

  • Oku- please start your own thread [Start post- above] -as posting here will lead to extreme confusion due to your 'opposite' symptoms.

    It's the rules here, anyway.

  • Hi Okubadejo

    Go to questions and put the above in a new question So that more people who have hyperthyroidism can see it and reply to try and help you. They may well be on carb and can advice.

You may also like...